Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Planning for an abortion. What should be done?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5631 Questions
Hii I hv done pregnancy test n it cem positive.i want to abort ths pregnancy cud u pls help last lmp ws 15/03/13.
Posted Mon, 13 May 2013 in Pregnancy
Answered by Dr. Aarti Abraham 13 minutes later

Thanks for your query.
I wonder if it is legal in your country to take these medications over the counter.
Firstly, the diagnosis of pregnancy has to be confirmed by a gynecologist.
Secondly, the exact dates of pregnancy have to be confirmed in weeks. Sometimes, these medicines work only within a narrow time frame.
Thirdly, that the pregnancy is intra uterine has to be confirmed. If you take these medications in case of ectopic pregnancy ( pregnancy outside uterus ), results can be fatal.
Fourth, the exact dose and schedule is precise and has to be prescribed by a doctor after examining you.
Fifth, after completing the prescribed course, you need to have a follow up visit to confirm that the abortion was complete.
If you do not follow these precautions, you run the following risks :
1. prolonged and heavy bleeding
2. infection
3. retained products of conception
4. failed and incomplete abortion, requiring surgical evacuation

The medicines work within 12 - 24 hours.
At first, you might just have nausea, slight cramps and brownish discharge.
However, over the coming day, you should have heavy bleeding, with passage of clots and fleshy tissues.

But to confirm the success of the pills, and for your own health and safety, I would urgently request you to consult a Gynecologist, and conduct the abortion safely under medical supervision.

Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Planning for an abortion. What should be done? 15 minutes later
Thank you for reply mam.i hv done my usg bt dr suggested to wait for two more week s which I cnt wait for.cud u pls suggest,me sm medicines name which I cant take n it can be sppolvedd pls suggest as its getting late...i cant go fr any dr now .after I hv mense clear can do my usg next,month n will tk all precaition.
Answered by Dr. Aarti Abraham 12 minutes later
These medicines cannot be prescribed online.
You can wait for two more weeks if suggested by your Gynecologist, and then take the medicines as advised by her.
Above answer was peer-reviewed by
Follow-up: Planning for an abortion. What should be done? 19 hours later
Hi mam m sory to bothr u of my frnd related to nursing has given me sm medicn name e p forte and mtprost from copla..n told me to tk dose and assured me it will help me out..aftr tht I can go to my gyno n do usg to make,sure thr,is any problm or nt..i hv already tkn one tab its a course of 3 nights each day I hv to tk one ..
Is it d right way kindly suggest I really cant go to any dr nw pls suggest as m,really guity
Answered by Dr. Aarti Abraham 3 hours later
I repeat what I said.
You are playing with your life, by taking these medicines so casually.
PLease consult your gynecologist at the earliest.
Do not endanger yourself by such irrational behaviour inspite of medical advice.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor